Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 14, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 7, 2006, 12:52 PM MST for Pima County, Arizona. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2006, 12:52 PM MST (19:52 UTC)
- Expired
- Jul 7, 2006, 1:45 PM MST
- In force
- 53 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 39 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 1:50 PM MST | FLASH FLOOD | 5 Wsw Catalina, AZ | 0.62 INCHES OF RAIN IN 15 MINUTES. STREET FLOODING NEAR MOORE RD. AND RANCHO VISTOSO. |
| Jul 7, 1:50 PM MST | FLASH FLOOD | 6 N Green Valley, AZ | 1.51 INCHES OF RAIN IN 30 MINUTES. WIDESPREAD STREET FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 7.9 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 815 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1648 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 071955 FFWTWC AZC019-072145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 1252 PM MST FRI JUL 7 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA THIS INCLUDES THE CITIES OF...TUCSON...ORO VALLEY...MARANA...GREEN VALLEY * UNTIL 245 PM MST * AT 1242 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS WITH HEAVY RAIN MOVING SLOWLY TO THE NORTH AROUND 5 MPH ACROSS THE WARNED AREA. RAINFALL AMOUNTS OF ONE INCH PER HOUR ARE POSSIBLE WITH ANY OF THESE STORMS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THREE POINTS AND SAHUARITA EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3175 11135 3176 11046 3250 11048 3248 11134 $$ WEATHER.GOV/TUCSON
1 follow-up statement
000 WGUS75 KTWC 072019 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 118 PM MST FRI JUL 7 2006 AZC019-072145- PIMA AZ- 118 PM MST FRI JUL 7 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM MST FOR EASTERN PIMA COUNTY... AT 112 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SEVERAL THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS EASTERN PIMA COUNTY. ONE STORM WITH HEAVY RAIN WAS AFFECTING THE TANQUE VERDE AREA IN NORTHEAST TUCSON. A SECOND STORM WITH HEAVY WAS AFFECTING THE RINCON MOUNTAINS EAST OF TUCSON WHERE A RAIN GAGE RECORDED OVER AN INCH IN THE PAST HOUR. A THIRD STORM WITH HEAVY RAIN WAS AFFECTING GREEN VALLEY AND SAHUARITA. ADDITIONAL THUNDERSTORM DEVELOPMENT WILL CONTINUE THROUGH THE MID-AFTERNOON HOURS AND THEY WILL BE CAPABLE OF PRODUCING LOCALIZED HEAVY RAIN. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TUCSON...ORO VALLEY AND MARANA A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IN ADDITION...A FLASH FLOOD WATCH IS IN EFFECT UNTIL 9 PM MST. LAT...LON 3175 11135 3176 11046 3250 11048 3248 11134 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 12:25 PM MST, 27 minutes earlier.
Area forecast discussion, Jul 7, 12:25 PM MST, 27 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TUCSON AZ 1225 PM MST FRI JUL 7 2006 .SYNOPSIS...AN UPPER LEVEL DISTURBANCE OVER SOUTHWEST ARIZONA SHOULD ENHANCE THUNDERSTORM ACTIVITY TODAY AS IT GRADUALLY MOVES INTO CENTRAL AND EVENTUALLY NORTHEAST ARIZONA. A REPOSITIONING OF THE HIGH SOUTHWARD WILL BRING A MORE WESTERLY COMPONENT TO OUR FLOW EARLY NEXT WEEK. THE RESULTING RELATIVELY DRIER FLOW SHOULD SLOW THUNDERSTORM DEVELOPMENT BY LATE THIS WEEKEND AND EARLY NEXT WEEK. && .UPDATE...WILL BE UPDATING ZONES/GRIDS TO ISSUE A FLASH FLOOD WATCH...RAISE POPS AND INCLUDE HEAVY RAIN WORDING. 18Z SOUNDING PRETTY MUCH TELLS US WHAT WE ARE SEEING IN TERMS OF DEVELOPMENT IN THE DRY SLOT. WE HAVE NOT WARMED ENOUGH ALOFT TO PROHIBIT FAIRLY STRONG DEVELOPMENT. THE 1.46 IN PRECIP WATER AND VERY LIGHT SE LOW LEVEL FLOW IS CERTAINLY SUPPORTIVE OF FLASH FLOODING. ANOTHER PROBLEM IS THAT THERE APPEARS A FAIRLY LARGE OUTFLOW BOUNDARY SE FROM THE YAVAPAI COUNTY STORMS...WITH THIS BOUNDARY ABOUT TO ENTER OUR CWA AND INTERSECT OUR DEVELOPING ACTIVITY. THE ONLY NEGATIVE WE SEE IS THE ANVILS ARE PEELING AWAY FROM THE STORMS WELL AHEAD OF THEIR MOTIONS AND CLOUDING OVER THE VALLEYS. THAT MAY ARREST THE DESTABILIZATION THAT IS OCCURRING...BUT NOW THAT THE DEVELOPMENT IS UNDERWAY WITH DECENT UPPER LEVEL SUPPORT...WILL GO AHEAD AND PULL THE TRIGGER IN CONCERT WITH KPSR. WILL RUN THE WATCH UNTIL 9PM...ALTHOUGH WE MAY NEED TO EXTEND IT LATER TONIGHT OVER ZONES 19/30 WHERE WARM TOP REDEVELOPMENT IS MOST LIKELY. && .PREV DISCUSSION...WITH THE UPPER LOW DEFINITELY LIFTING NNE AND EVENTUALLY SHEARING IN THE FACE OF THE UPPER LEVEL WSW FLOW...THE DOWNTURN WE WERE EXPECTING ON WED FOR LATE THIS WEEKEND AND EARLY NEXT WEEK IS STARTING TO DECENT AGAIN. HOWEVER IT IS IMPORTANT TO NOTE THAT THE RIDGING WILL NOT BE PARTICULARLY STRONG...AND 06Z GFS NEVER LOWERS OUR 700MB DEWPOINTS BELOW +5C OR OUR PRECIP WATER BELOW ABOUT 1.1. THUS WE MAY BE DOWN...BUT CERTAINLY NOT OUT. AND AFTER THE PAST 2 DAYS...OUR MODEL CONFIDENCE IS DEFINITELY NOT HIGH. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH ZONES 19/30/32/33/34/35 UNTIL 9PM. && PYTLAK WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 7, 6:20 AM MST, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 620 AM MST FRI JUL 7 2006 AZZ029-031>035-080130- SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 620 AM MST FRI JUL 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS HAVE ALREADY DEVELOPED OVER PORTIONS OF SOUTHEAST ARIZONA. MORE THUNDERSTORMS WILL DEVELOP AS THE DAY PROGRESSES. THE ATMOSPHERE IS SLIGHTLY MORE UNSTABLE THAN YESTERDAY AND MORE SUNSHINE TODAY WILL MEAN FURTHER DESTABILIZATION. ABUNDANT MOISTURE REMAINS IN PLACE BOTH AT THE SURFACE AND ALOFT. THUS EXPECT THE STRONGER THUNDERSTORMS TO BE CAPABLE OF PRODUCING 1 TO 2 INCHES OF RAIN...SMALL HAIL...AND DOWNBURST WIND GUSTS TO 60 MPH. BECAUSE MUCH OF THE AREA HAS RECEIVED SIGNIFICANT RAIN OVER THE PAST SEVERAL DAYS...ISOLATED FLASH FLOODING WILL BE A THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A REPOSITIONING OF THE UPPER HIGH SOUTHWARD WILL BRING A MORE WESTERLY COMPONENT TO OUR FLOW. THE RESULTING RELATIVELY DRIER FLOW SHOULD SLOW THUNDERSTORM DEVELOPMENT...BUT ISOLATED THUNDERSTORMS WILL STILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ019-030-080130- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- 620 AM MST FRI JUL 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL REDEVELOP AS THE DAY PROGRESSES. THE BEST DYNAMICS WILL TRANSITION NORTHEAST INTO GRAHAM AND GREENLEE COUNTIES DURING THE AFTERNOON HOURS...AN AREA WHICH HAS RECEIVED 1 TO 3 INCHES OF RAIN OVER THE PAST 12 HRS AND SIGNIFICANT AMOUNTS OVER THE PAST 3 DAYS. THUS...FLASH FLOODING WILL BE A THREAT THIS AFTERNOON. ADDITIONALLY...EXPECT THE STRONGER THUNDERSTORMS TO BE CAPABLE OF PRODUCING 1 TO 2 INCHES OF RAIN...SMALL HAIL...AND DOWNBURST WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A REPOSITIONING OF THE UPPER HIGH SOUTHWARD WILL BRING A MORE WESTERLY COMPONENT TO OUR FLOW. THE RESULTING RELATIVELY DRIER FLOW SHOULD SLOW THUNDERSTORM DEVELOPMENT...BUT ISOLATED THUNDERSTORMS WILL STILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 12:32 PM MST | Flash Flood Watch | TWC | 8 hr | |
| Jul 7, 1:25 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 50 min |
| Jul 7, 1:51 PM MST | Flash Flood Warning | TWC | Cochise | 54 min |
| Jul 7, 2:34 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 41 min |
| Jul 7, 2:37 PM MST | Flash Flood Warning | TWC | Pima | 23 min |
| Jul 7, 3:38 PM MST | Flash Flood Warning | TWC | Cochise | 37 min |
| Jul 7, 4:42 PM MST | Flash Flood Warning | TWC | Graham, Greenlee | 33 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.